MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11129-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stroke intervention case, the aspiration catheter(subject device) was attempted to reach a clot located in the mca (middle cerebral artery (m1) segment but was not able to the reach the clot.The device was removed from the patient's body and was found to be fractured approximately 12cm from the distal tip.The physician replaced it with a another brand catheter and the clot was removed,completing the procedure without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
A dhr (device history record) review was performed for the lot number implicated in this complaint and no manufacturing issue was found related to the reported event.The device met all required specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Visual and microscopic inspection of the returned device revealed that the catheter was seen to be broken/fractured along the shaft and therefore the reported event was confirmed.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
AXS VECTA 071 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key9654845
Report Number3008853977-2020-00005
Device Sequence Number19259708
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberINC-11129-132
Device Catalogue NumberINC-11129-132
Device Lot Number14583-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY LONG SHEATH(STRYKER)
Patient Age72 YR